University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Existence and longtime behavior of a biofilm model

Efendiev, MA, Zelik, SV and Eberl, HJ (2009) Existence and longtime behavior of a biofilm model Communications on Pure and Applied Analysis, 8 (2). pp. 509-531.

[img] Text
Zel-ef-CPAA-2009.pdf - Author's Original
Restricted to Repository staff only
Available under License : See the attached licence file.

Download (1MB)
Text (licence)
Available under License : See the attached licence file.

Download (33kB) | Preview


A nonlinear, density-dependent system of diffusion-reaction equations describing development of bacterial biofilms is analyzed. It comprises two non-standard diffusion effects, degeneracy as in the porous medium equation and fast diffusion. The existence of a unique bounded solution and a global attractor is proved in dependence of the boundary conditions. This is achieved by studying a system of non-degenerate auxiliary approximation equations and the construction of a Lipschitz continuous semigroup by passing to the limit in the approximation parameter. Numerical examples are included in order to illustrate the main result.

Item Type: Article
Subjects : Mathematics
Divisions : Faculty of Engineering and Physical Sciences > Mathematics
Authors :
Date : 2009
Identification Number : 10.3934/cpaa.2009.8.509
Copyright Disclaimer : This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Communications on Pure and Applied Analysis following peer review. The definitive publisher-authenticated version COMMUNICATIONS ON PURE AND APPLIED ANALYSIS Volume 8, Number 2, March 2009 doi:10.3934/cpaa.2009.8.509 is available online at:
Depositing User : Symplectic Elements
Date Deposited : 03 Nov 2016 14:10
Last Modified : 31 Oct 2017 18:43

Actions (login required)

View Item View Item


Downloads per month over past year

Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800